Alert archive / Louisiana / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 87, NWS New Orleans, LA

June 11, 2007Pointe Coupee Parish, West Feliciana Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Jun 11, 2007, 5:06 PM CDT for Pointe Coupee Parish, West Feliciana Parish, Louisiana. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 11, 2007, 5:06 PM CDT (22:06 UTC)
Expired
Jun 11, 2007, 5:25 PM CDT
In force
19 min
Issued by
NWS New Orleans, LA
Area
Counties, with a storm outline in the text

Counties Pointe Coupee Parish, LA, West Feliciana Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 10.1 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2007-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1063 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2007-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1063 J/kg
Mixed-layer CIN
-73 J/kg
Mixed-layer LCL
1258 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
-18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLIX 112206
SVRLIX
LAC077-125-112245-
/O.NEW.KLIX.SV.W.0087.070611T2206Z-070611T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
506 PM CDT MON JUN 11 2007

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  POINTE COUPEE PARISH IN SOUTHEAST LOUISIANA...
  WEST FELICIANA PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF ST. FRANCISVILLE...

* UNTIL 545 PM CDT

* AT 500 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 10
  MILES NORTHWEST OF ST. FRANCISVILLE...AND MOVING SOUTH AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ST. FRANCISVILLE BY 545 PM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3100 9141 3094 9161 3069 9150 3077 9129

$$
1 follow-up statement
000 
WWUS54 KLIX 112225
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
524 PM CDT MON JUN 11 2007

LAC077-125-112234-
/O.CAN.KLIX.SV.W.0087.000000T0000Z-070611T2245Z/
POINTE COUPEE LA-WEST FELICIANA LA-
524 PM CDT MON JUN 11 2007

...THE SEVERE THUNDERSTORM WARNING FOR WEST FELICIANA AND POINTE
COUPEE PARISHES IS CANCELLED...

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE 
LIMITS. 

LAT...LON 3100 9141 3094 9161 3069 9150 3077 9129

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 3:35 PM CDT, 1 hour 31 minutes earlier.

Area forecast discussion, Jun 11, 3:35 PM CDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
335 PM CDT MON JUN 11 2007

.DISCUSSION...
HIGH PRESSURE HAS AGAIN ALLOWED TEMPERATURES TO CLIMB INTO THE
MID 90S AREAWIDE. ONCE WE HIT THE CONVECTIVE TEMPERATURE...SHOWERS
AND THUNDERSTORMS STARTED DEVELOPING. THIS ACTIVITY SHOULD BEGIN TO
DIE OFF AFTER SUNSET AS THEY ARE DIURNALLY DRIVEN. THE RIDGE HOLDS
FOR ONE MORE DAY...WITH AFTERNOON TEMPERATURES TOMORROW ONCE AGAIN
CLIMBING INTO THE MID 90S WITH ISOLATED AFTERNOON CONVECTION.

THE RIDGE BEGINS TO BREAK DOWN MID WEEK AS IT GETS SANDWICHED
BETWEEN A SHORTWAVE OVER THE CENTRAL PLAINS AND A TROUGH OVER THE
ATLANTIC COAST. NORTHERLY TO NORTHEASTERLY WINDS WILL KEEP RAIN
CHANCES DOWN UNTIL SOUTHERLY FLOW RETURNS LATE IN THE WEEK.
WITH THAT...TEMPERATURES SHOULD RETURN BACK TO CLIMATOLOGICAL AVERAGES
(89-90 DEGREES).

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  69  93  68  92 /  20  20  10  20
BTR  74  94  72  93 /  20  20  20  20
MSY  75  92  74  92 /  10  20  20  20
GPT  73  94  71  92 /  10  20  10  20

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
MS...NONE.
GM...NONE.

&&

92/JSS
Hazardous weather outlook, Jun 11, 5:36 AM CDT, 11 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
536 AM CDT MON JUN 11 2007

GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077-
080>082-111700-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-
EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY-
IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-
ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-
ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-
UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE-
LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES-
LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
536 AM CDT MON JUN 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF
MEXICO...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT
ISOLATED AFTERNOON THUNDERSTORMS ARE POSSIBLE FROM EXTREME
SOUTHWEST MISSISSIPPI INTO EAST CENTRAL AND SOUTHEAST
LOUISIANA...GENERALLY WEST AND SOUTH OF LAKE PONTCHARTRAIN.
ANY THUNDERSTORMS THAT DEVELOP WILL BE SLOW MOVING...PERHAPS NEAR
STATIONARY. BECAUSE OF THIS...SOME LOCALLY VERY HEAVY RAINFALL
AMOUNTS ARE POSSIBLE. THE STRONGEST STORMS MAY ALSO PRODUCE
FREQUENT LIGHTNING...STRONG GUSTY WINDS...AND SMALL HAIL.

A WEAK FRONTAL BOUNDARY HAS BROUGHT DRIER AIR INTO MUCH OF SOUTH
MISSISSIPPI AND ADJACENT PORTIONS OF EAST CENTRAL AND SOUTHEAST
LOUISIANA. HOWEVER...HOT TEMPERATURES AND MODERATE HUMIDITY VALUES
WILL PUSH HEAT INDICES UP OVER 100 DEGREES IN SOME LOCATIONS...
ESPECIALLY NEAR THE SOUTHEAST LOUISIANA COAST.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
WEAK UPPER LEVEL DISTURBANCES AND A LINGERING SURFACE BOUNDARY
WILL BRING A CHANCE OF MOSTLY DAYTIME THUNDERSTORMS THROUGH THE
PERIOD. ISOLATED STRONG TO SEVERE THUNDERSTORMS AND LOCALLY HEAVY
RAINFALL WILL BE POSSIBLE EACH DAY.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH SUNDAY.

In the hours before

Special weather statement, Jun 11, 2:11 PM CDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
211 PM CDT MON JUN 11 2007

LAZ034>037-047-048-MSZ068>071-112015-
AMITE-EAST BATON ROUGE-EAST FELICIANA-PIKE-POINTE COUPEE-ST HELENA-
WALTHALL-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
211 PM CDT MON JUN 11 2007

...SCATTERED THUNDERSTORMS ACROSS SOUTHWEST MISSISSIPPI AND EAST
CENTRAL LOUISIANA...

SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS SOUTHWEST
MISSISSIPPI AND EAST CENTRAL LOUISIANA DURING THE AFTERNOON HOURS.
SOME OF THESE THUNDERSTORMS WILL PRODUCE FREQUENT LIGHTNING...
WIND GUSTS TO 45 MPH...AND HEAVY DOWNPOURS OF RAIN AS THEY DRIFT
SLOWLY SOUTHWEST. ISOLATED RAINFALL AMOUNTS OF ONE TO TWO INCHES
IN A SHORT PERIOD OF TIME WILL BE POSSIBLE WITH SOME OF THE
THUNDERSTORMS AND MAY RESULT IN THE FLOODING OF SOME ROADWAYS AND LOW
LYING AREAS.
Special weather statement, Jun 11, 3:12 PM CDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
312 PM CDT MON JUN 11 2007

LAZ040-MSZ080-081-112100-
HANCOCK-HARRISON-ST TAMMANY-
312 PM CDT MON JUN 11 2007

...SCATTERED STRONG THUNDERSTORMS ALONG THE MISSISSIPPI GULF COAST
AND THE NORTHSHORE OF LAKE PONTCHARTRAIN...

SCATTERED STRONG THUNDERSTORMS EXTENDING FROM JUST WEST OF
GULFPORT TO PEARLINGTON TO SLIDELL AND NEAR COVINGTON WILL DRIFT
SLOWLY WEST THROUGH 4 PM. THESE THUNDERSTORMS WILL BE CAPABLE OF
PRODUCING FREQUENT LIGHTNING...HEAVY DOWNPOURS OF RAIN...AND WIND
GUSTS TO 45 MPH. THE LOCALIZED FLOODING OF SOME ROADWAYS AND LOW
LYING AREAS WILL BE POSSIBLE WITH SOME OF THE THUNDERSTORMS.
Special weather statement, Jun 11, 3:37 PM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
337 PM CDT MON JUN 11 2007

LAZ034>038-046>050-MSZ068>071-112130-
AMITE-ASCENSION-EAST BATON ROUGE-EAST FELICIANA-IBERVILLE-LIVINGSTON-
PIKE-POINTE COUPEE-ST HELENA-TANGIPAHOA-WALTHALL-WEST BATON ROUGE-
WEST FELICIANA-WILKINSON-
337 PM CDT MON JUN 11 2007

...SCATTERED STRONG THUNDERSTORMS AFFECTING AREAS OF SOUTHWEST
MISSISSIPPI AND EAST CENTRAL AND SOUTHEAST LOUISIANA...

STRONG THUNDERSTORMS SCATTERED ACROSS SOUTHWEST MISSISSIPPI AND ALONG
AND NORTH OF INTERSTATES 10 AND 12 IN SOUTHEAST AND EAST CENTRAL
LOUISIANA WILL CONTINUE TO DRIFT SLOWLY SOUTH THROUGH THE
REMAINDER OF THE AFTERNOON HOURS. SOME OF THESE THUNDERSTORMS WILL BE
CAPABLE OF CAPABLE OF PRODUCING FREQUENT LIGHTNING...HEAVY DOWNPOURS
OF RAIN...AND WIND GUSTS TO 45 MPH AS THEY AFFECT AREAS AROUND
CENTREVILLE AND LIBERTY IN MISSISSIPPI AND LIVINGSTON...BATON ROUGE
GREENSBURG AND INDEPENDENCE IN LOUISIANA THROUGH 430 PM. LOCALIZED
FLOODING OF SOME ROADWAYS AND LOW LYING AREAS WILL BE POSSIBLE WITH
SOME OF THE THUNDERSTORMS.
Special weather statement, Jun 11, 4:24 PM CDT, 42 minutes before
LAZ046>048-112215-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
424 PM CDT MON JUN 11 2007

...THUNDERSTORM WITH STRONG GUSTY WINDS AND SMALL HAIL MOVING ACROSS
IBERVILLE PARISH...

AT 418 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM WITH STRONG GUSTY WINDS AND SMALL HAIL NEAR PORT
ALLEN....OR ABOUT OVER GROSSE TETE....MOVING SOUTHWEST AT 5 MPH.

WIND GUSTS OF 35 TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM. DUE TO SLOW MOVEMENT...RAINFALL AMOUNTS OF 2 INCHES CAN BE
EXPECTED GROSSE TETE THROUGH 5 PM.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Jun 11, 4:49 PM CDT, 17 minutes before
LAZ038-040-112230-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
449 PM CDT MON JUN 11 2007

...THUNDERSTORM WITH HEAVY RAIN BETWEEN COVINGTON AND HAMMOND...

AT 442 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF THUNDERSTORMS WITH HEAVY RAINFALL...BETWEEN COVINGTON AND
HAMMOND. THESE STORMS WERE NEARLY STATIONARY.

EXPECT HEAVY RAINFALL IN THE PATH OF THE STORM. LOCALIZED RAINFALL
AMOUNTS OF UP TO 3 INCHES ARE POSSIBLE BETWEEN COVINGTON AND ROBERTS
THROUGH 530 PM. MOTORISTS SHOULD WATCH OUT FOR PONDING OF WATER ON
INTERSTATE 12...HIGHWAY 90 AND ADJACENT SECONDARY ROADS.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 6:00 PM CDTSevere Thunderstorm WarningLIXSaint Charles, Saint John the Baptist45 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.